Alert archive / North Carolina / Flood Watches in 2012
Flood Watch 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flood watch at Oct 26, 2012, 8:55 PM EDT for 7 counties in North Carolina. It took effect at Oct 27, 2012, 12:00 PM EDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2012, 8:55 PM EDT (00:55 UTC)
- In effect from
- Oct 27, 2012, 12:00 PM EDT
- Expired
- Oct 29, 2012, 8:00 AM EDT
- In force
- 44 hr
- Issued by
- NWS Newport/Morehead City, NC
- Flood severity
- None
Counties Beaufort County, NC, Dare County, NC, Hyde County, NC, Jones County, NC, Pamlico County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 88 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812 WGUS62 KMHX 270055 FFAMHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 855 PM EDT FRI OCT 26 2012 ...HURRICANE SANDY TO BRING HEAVY RAIN TO EASTERN NORTH CAROLINA SATURDAY AFTERNOON THROUGH MONDAY MORNING... HEAVY RAIN FROM HURRICANE SANDY WILL SPREAD INLAND ACROSS EASTERN NORTH CAROLINA ON SATURDAY...MAINLY FOR AREAS EAST OF HIGHWAY 17. RAIN WILL CONTINUE...HEAVY AT TIMES...THROUGH SUNDAY NIGHT. WIDESPREAD FLOODING IS LIKELY FROM HEAVY RAINS FROM HURRICANE SANDY THROUGH SUNDAY NIGHT. NCZ045>047-080-081-092>095-098-103-104-271000- /O.NEW.KMHX.FA.A.0003.121027T1600Z-121029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES- CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN... HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY... BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE... KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...SOUTHERN SHORES 855 PM EDT FRI OCT 26 2012 ...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A * FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA... INCLUDING THE FOLLOWING AREAS...BEAUFORT...CARTERET...CRAVEN... JONES...MAINLAND DARE...MAINLAND HYDE...ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE...PAMLICO...TYRRELL AND WASHINGTON. * FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING * RAINFALL AMOUNTS: 4 TO 7 INCHES POSSIBLE FOR AREAS EAST OF HIGHWAY 17 WITH ISOLATED AMOUNTS TO 8 INCHES OR HIGHER. * IMPACTS: HEAVY RAIN FROM HURRICANE SANDY WILL RESULT IN WIDESPREAD FLOODING OVER EASTERN NORTH CAROLINA SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. THE FLOOD THREAT WILL LESSEN AS HEAVY RAIN TAPERS OFF ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
6 follow-up statements
133 WGUS62 KMHX 270831 FFAMHX FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 431 AM EDT SAT OCT 27 2012 ...TROPICAL CYCLONE SANDY TO BRING HEAVY RAIN TO EASTERN NORTH CAROLINA THIS AFTERNOON THROUGH SUNDAY EVENING... HEAVY RAIN FROM TROPICAL CYCLONE SANDY WILL SPREAD INLAND ACROSS EASTERN NORTH CAROLINA TODAY...ESPECIALLY OVER AREAS EAST OF HIGHWAY 17. THE RAIN WILL CONTINUE...HEAVY AT TIMES...THROUGH SUNDAY EVENING WITH LOCALIZED POOR DRAINAGE FLOODING LIKELY. NCZ045>047-080-081-092>095-098-103-104-272000- /O.CON.KMHX.FA.A.0003.121027T1600Z-121029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES- CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN... HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY... BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE... KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...SOUTHERN SHORES 431 AM EDT SAT OCT 27 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...BEAUFORT...CARTERET...CRAVEN...JONES...MAINLAND DARE... MAINLAND HYDE...ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE... PAMLICO...TYRRELL AND WASHINGTON. * FROM NOON EDT TODAY THROUGH MONDAY MORNING * RAINFALL AMOUNTS: 4 TO 7 INCHES POSSIBLE FOR AREAS EAST OF HIGHWAY 17 WITH ISOLATED AMOUNTS OF 8 INCHES OR HIGHER. * IMPACTS: HEAVY RAIN FROM TROPICAL CYCLONE SANDY WILL RESULT IN LOCALIZED POOR DRAINAGE FLOODING OVER EASTERN NORTH CAROLINA THIS AFTERNOON THROUGH SUNDAY NIGHT. THE FLOOD THREAT WILL LESSEN AS HEAVY RAIN TAPERS OFF ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
791 WGUS62 KMHX 280818 FFAMHX FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 418 AM EDT SUN OCT 28 2012 ...TROPICAL CYCLONE SANDY TO BRING HEAVY RAIN TO COASTAL EASTERN NORTH CAROLINA THROUGH THIS AFTERNOON... PERSISTENT RAIN BANDS FROM TROPICAL CYCLONE SANDY WILL CONTINUE ACROSS EASTERN NORTH CAROLINA TODAY. THE RAIN WILL BEGIN TO TAPER OFF FROM WEST TO EAST THIS AFTERNOON AS DRIER AIR WORKS INTO THE AREA FROM THE WEST. THE MAIN THREAT WILL BE LOCALIZED POOR DRAINAGE FLOODING. RAINFALL THROUGH SATURDAY NIGHT WAS 1 TO 2 INCHES. ADDITIONAL RAINFALL AMOUNTS TODAY IN MOST LOCATIONS ARE EXPECTED TO BE 1 TO 3 INCHES WITH 3 TO 5 INCHES POSSIBLE FROM THE ALBEMARLE SOUND REGION TO THE OUTER BANKS. NCZ045>047-080-081-092>095-098-103-104-282000- /O.CON.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES- CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN... HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY... BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE... KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...SOUTHERN SHORES 418 AM EDT SUN OCT 28 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...BEAUFORT...CARTERET...CRAVEN...JONES...MAINLAND DARE... MAINLAND HYDE...ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE... PAMLICO...TYRRELL AND WASHINGTON. * THROUGH MONDAY MORNING * RAINFALL AMOUNTS: 1 TO 3 INCHES POSSIBLE FOR AREAS EAST OF HIGHWAY 17 WITH 3 TO 5 INCHES POSSIBLE FROM THE ALBEMARLE SOUND REGION TO THE OUTER BANKS. * IMPACTS: HEAVY RAIN FROM TROPICAL CYCLONE SANDY WILL RESULT IN LOCALIZED POOR DRAINAGE FLOODING OVER EASTERN NORTH CAROLINA TODAY. THE FLOOD THREAT WILL LESSEN ACROSS MOST OF THE AREA THIS AFTERNOON THE AS HEAVY RAIN TAPERS OFF FROM WEST TO EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
080 WGUS62 KMHX 281919 FFAMHX FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 319 PM EDT SUN OCT 28 2012 ...TROPICAL CYCLONE SANDY TO BRING HEAVY RAIN TO COASTAL EASTERN NORTH CAROLINA THROUGH TONIGHT... PERSISTENT RAIN BANDS FROM TROPICAL CYCLONE SANDY WILL CONTINUE ACROSS THE ALBEMARLE SOUND REGION AND OUTER BANKS TONIGHT. THE RAIN WILL GRADUALLY TAPER FROM SOUTHWEST TO NORTHEAST OVERNIGHT. THE MAIN THREAT WILL BE LOCALIZED POOR DRAINAGE FLOODING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE WITH HIGHEST AMOUNTS LIKELY ON THE OUTER BANKS NORTH OF CAPE HATTERAS. NCZ080-092>095-098-282030- /O.CAN.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEAUFORT-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WASHINGTON...RIVER ROAD...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE 319 PM EDT SUN OCT 28 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA HAS BEEN CANCELLED. THE THREAT OF ADDITIONAL HEAVY RAINFALL HAS ENDED. $$ NCZ045>047-081-103-104-291000- /O.CON.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA... KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...SOUTHERN SHORES 319 PM EDT SUN OCT 28 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...MAINLAND DARE...MAINLAND HYDE...OUTER BANKS DARE... OUTER BANKS HYDE...TYRRELL AND WASHINGTON. * THROUGH MONDAY MORNING * RAINFALL AMOUNTS: ADDITIONAL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE OVERNIGHT...HIGHEST ON THE OUTER BANKS NORTH OF CAPE HATTERAS. * IMPACTS: HEAVY RAIN FROM TROPICAL CYCLONE SANDY WILL RESULT IN LOCALIZED POOR DRAINAGE FLOODING OVER EASTERN NORTH CAROLINA TODAY. THE FLOOD THREAT WILL LESSEN ACROSS MOST OF THE AREA THIS AFTERNOON THE AS HEAVY RAIN TAPERS OFF FROM WEST TO EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 10
125 WGUS62 KMHX 290507 FFAMHX FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 107 AM EDT MON OCT 29 2012 ...TROPICAL CYCLONE SANDY TO BRING HEAVY RAIN TO COASTAL EASTERN NORTH CAROLINA OVERNIGHT ACROSS THE OUTER BANKS... PERSISTENT RAIN BANDS FROM TROPICAL CYCLONE SANDY WILL CONTINUE ACROSS THE OUTER BANKS TONIGHT. THE RAIN WILL GRADUALLY TAPER FROM SOUTHWEST TO NORTHEAST OVERNIGHT. THE MAIN THREAT WILL BE LOCALIZED POOR DRAINAGE FLOODING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE. NCZ045>047-081-290615- /O.CAN.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA 107 AM EDT MON OCT 29 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA HAS BEEN CANCELLED. RAIN HAS SHIFTED EAST OF THE REGION. $$ NCZ103-104-291200- /O.CON.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 107 AM EDT MON OCT 29 2012 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...OUTER BANKS DARE AND OUTER BANKS HYDE. * UNTIL 8 AM EDT THIS MORNING * RAINFALL AMOUNTS: ADDITIONAL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVERNIGHT...HIGHEST ON THE OUTER BANKS NORTH OF CAPE HATTERAS. * IMPACTS: HEAVY RAIN FROM TROPICAL CYCLONE SANDY WILL RESULT IN LOCALIZED POOR DRAINAGE FLOODING OVER EASTERN NORTH CAROLINA OVERNIGHT. THE FLOOD THREAT WILL LESSEN ACROSS MOST OF THE AREA LATE TONIGHT AS HEAVY RAIN TAPERS OFF AND SHIFTS OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
808 WGUS62 KMHX 290743 FFAMHX FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 343 AM EDT MON OCT 29 2012 ...TROPICAL CYCLONE SANDY TO BRING HEAVY RAIN TO COASTAL EASTERN NORTH CAROLINA THIS MORNING ACROSS THE OUTER BANKS... PERSISTENT RAIN BANDS FROM TROPICAL CYCLONE SANDY WILL CONTINUE ACROSS THE OUTER BANKS THIS MORNING. THE RAIN WILL GRADUALLY TAPER OFF THIS MORNING. THE MAIN THREAT WILL BE LOCALIZED POOR DRAINAGE FLOODING. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH WILL BE POSSIBLE. NCZ104-290845- /O.CAN.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OUTER BANKS HYDE- 343 AM EDT MON OCT 29 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA HAS BEEN CANCELLED. RAIN HAS SHIFTED NORTH OF THE AREA. $$ NCZ103-291200- /O.CON.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 343 AM EDT MON OCT 29 2012 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREA...OUTER BANKS DARE. * UNTIL 8 AM EDT THIS MORNING * RAINFALL AMOUNTS: ADDITIONAL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE THIS MORNING...HIGHEST ON THE OUTER BANKS NORTH OF CAPE HATTERAS. * IMPACTS: HEAVY RAIN FROM TROPICAL CYCLONE SANDY WILL RESULT IN LOCALIZED POOR DRAINAGE FLOODING OVER EASTERN NORTH CAROLINA OVERNIGHT. THE FLOOD THREAT WILL LESSEN BY SUNRISE THIS MORNING AS HEAVY RAIN TAPERS OFF AND SHIFTS OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
697 WGUS62 KMHX 291214 FFAMHX FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 814 AM EDT MON OCT 29 2012 ...FLOOD WATCH HAS EXPIRED FOR OUTER BANKS DARE COUNTY... NCZ103-291315- /O.EXP.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 814 AM EDT MON OCT 29 2012 ...FLOOD WATCH HAS EXPIRED... THE FLOOD WATCH FOR OUTER BANKS DARE COUNTY HAS EXPIRED. LIGHT TO MODERATE RAIN WILL CONTINUE OVER THE AREA THIS MORNING...MAINLY NORTH OF OREGON INLET...WITH SOME LINGERING MINOR FRESH WATER FLOODING. HOWEVER THE THREAT OF SIGNIFICANT FLOODING FROM ADDITIONAL RAINFALL HAS ENDED. $$ 10
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flood watch went out at Oct 26, 7:29 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 26, 7:29 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 729 PM EDT FRI OCT 26 2012 .SYNOPSIS... HURRICANE SANDY WILL LIFT NORTH FROM THE BAHAMAS TONIGHT THEN OFFSHORE OF THE NORTH CAROLINA COAST DURING THE WEEKEND BEFORE MOVING TO OFF THE NORTH ON MONDAY. A STRONG COLD FRONT WILL SWING THROUGH THE AREA FROM THE WEST ON MONDAY WITH COOL HIGH PRESSURE BUILDING INTO THE AREA THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... INCREASING ONSHORE FLOW WILL CONTINUE TO INCREASE AS HRCN SANDY MOVES NORTH OF THE BAHAMAS TONIGHT. WIDELY SCATTERED SHOWERS THIS EVENING WILL BECOME MORE NUMEROUS PARTICULARLY ALONG THE SE COAST OVERNIGHT AS THE LARGE OFFSHORE PCPN SHIELD SPREADS INLAND. WINDS WILL BE INCREASE TO NEAR TROPICAL STORM FORCE IN GUSTS ALONG THE COAST BY LATE TONIGHT. LOWS IN LOW-MID 60S. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... AS OF 300 AM FRIDAY...ALL MODELS CONSISTENT WITH RAIN SHIELD SPREADING/DEVELOPING NORTHWARD OVER CWA DURING DAY...AND CONTINUED PREVIOUS FCST WITH CATEGORICAL POPS. INCREASING WINDS WITH TROPICAL STORM FORCE GUSTS LIKELY OVER COASTAL SECTIONS BY LATE AFTN...BUT SIGNIFICANT IMPACTS WILL OCCUR DURING LONG TERM PERIOD. MOS BLEND FOR TEMPS. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... AS OF 335 PM FRI...HURRICANE SANDY WILL LIFT NE WELL OFFSHORE OF THE CAROLINA COAST SUNDAY NIGHT INTO MONDAY THEN TURN BACK TO THE NW AND MAKE LANDFALL WELL TO THE N OF THE AREA EARLY NEXT WEEK. ALTHOUGH THE CENTER OF THE SYSTEM WILL REMAIN WELL OFF THE COAST A VERY LARGE WIND FIELD IS FORECAST TO DEVELOP SO EXPECTING A PROLONGED PERIOD OF STRONG WINDS OVER THE AREA. INIT WINDS WILL BE MAINLY NE THRU SAT NIGHT...BECOMING N SUNDAY THEN NW LATER SUN NIGHT AND MON. THIS PROLONGED PERIOD OF STRONG WINDS WILL RESULT IN MODERATE FLOODING ALONG THE SOUTHERN END OF THE PAMLICO SOUND...THIS HIGH WATER WILL THEN IMPACT THE SOUND SIDE OF THE OBX SUN NIGHT INTO MON AS WINDS GO NW. ALONG THE BEACHES THE MOST SIGNIFICANT OVERWASH AND FLOODING WILL BE NORTH OF HATTERAS WHERE TIDAL DEPARTURES OF AT LEAST 3 FEET ARE EXPECTED ALONG WITH VERY LARGE SEAS. WIDESPREAD RAIN IS EXPECTED OVER THE REGION SAT INTO MON...WITH STORM TOTAL AMOUNTS OF 2 TO 4 INCHES INLAND AND 5 TO 7 INCHES BEACHES. DRIER AND COLDER AIR WILL WORK IN LATER MON/MON NIGHT AND CONT THRU THE REST OF THE PERIOD. HIGHS MAINLY IN THE 50S MON THRU WED WITH POSS SOME LOWER 60S BY THU. LOOKS LIKE WILL HAVE DECENT GRDNT WITH REMNANTS OF SANDY TO THE N AND HIGH PRES TO THE S SO NOT SURE WILL DECOUPLE AT NIGHT BUT SHLD SEE LOWS IN THE 30S INLAND FROM MON NIGHT ON. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /THROUGH 18Z SATURDAY/... CIGS HAVE LOWERED TO MVFR MOST AREAS THIS EVENING. CIGS/VSBYS SHUD LOWER TO IFR LATER TONIGHT AS BNDRY LAYER CONITNUES TO MOISTEN. A GRADUALLY TEMPORARY LIFTING OF CIGS/VSBYS BACK TO MVFR DURING THE LATE MORNING AND EARLY AFTN BEFORE STEADIER/HEAVIER RAIN MOVES IN DURING THE AFTN WITH GENERAL IFR CONDITIONS EXPECTED. LONG TERM /SAT NIGHT THROUGH WED/... AS OF 335 PM FRI...WIDESPREAD LOCALLY HEAVY RAIN WILL CONTINUE SATURDAY NIGHT INTO SUNDAY. RAIN WILL BEGIN TO TAPER OFF FROM THE WEST AND SOUTHWEST SUNDAY NIGHT WITH DRY CONDITIONS EXPECTED BEGINNING MONDAY AFTERNOON. STRONG NORTHEAST WINDS SATURDAY NIGHT WILL BACK TO NORTH SUNDAY THEN NORTHWEST ON MONDAY. FLOW WILL BACK FURTHER TO WEST SOUTHWEST TUESDAY AND WEDNESDAY AND WILL SLOWLY DECREASE. && .MARINE... SHORT TERM /THROUGH SATURDAY/... DETERIORATING CONDITIONS DURING PERIOD WITH TIGHTEN PRES GRADIENT AS HRCN SANDY APPROACHES FROM S. TROPICAL STORM FORCE WINDS LIKELY OVER SRN AND CENTRAL WATERS ON SATURDAY. BLEND OF PREVIOUS FCST/SWAN AND WW3 USED FOR SEAS...WITH OUTER WATERS BUILDING TO 15-20 FT BY LATE SAT. LONG TERM /SAT NIGHT THROUGH WED/ AS OF 335 PM FRI...SANDY WILL PASS BY THE COAST SUNDAY THEN NORTH OF THE AREA SUNDAY NIGHT INTO MONDAY WITH A LARGE WIND FIELD. TROPICAL STORM CONDITIONS WILL CONTINUE SATURDAY NIGHT INTO MONDAY ALONG ALL COASTAL WATERS AND SOUNDS THEN SLOWLY DIMINISH THEREAFTER. ONCE TROPICAL EFFECTS END STRONG SMALL CRAFT CONDITIONS WILL CONTINUE THROUGH MIDWEEK. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...TROPICAL STORM WARNING FOR NCZ047-080-081-093>095-098-103-104. MARINE...TROPICAL STORM WARNING FOR AMZ130-135-150-152-154-156-158. && SYNOPSIS...JBM NEAR TERM...JBM/BTC SHORT TERM...JBM LONG TERM...HSA AVIATION...JBM/BTC/HSA MARINE...JBM/BTC/HSA
Hazardous weather outlook, Oct 26, 5:46 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 546 PM EDT FRI OCT 26 2012 NCZ047-080-081-093>095-098-103-104-272200- MAINLAND DARE-BEAUFORT-MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 546 PM EDT FRI OCT 26 2012 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. HURRICANE SANDY IS EXPECTED TO MOVE NORTHEAST FROM THE NORTHERN BAHAMAS TONIGHT INTO SATURDAY THEN NORTH OFF THE MID ATLANTIC COAST LATE SUNDAY THROUGH EARLY NEXT WEEK. THERE IS STILL UNCERTAINTY ON THE EXACT TRACK AND INTENSITY OF THIS SYSTEM...HOWEVER IT IS LOOKING MORE LIKELY THAT SIGNIFICANT COASTAL IMPACTS WILL DEVELOP. STRONG WINDS...OCEAN OVER WASH...COASTAL FLOODING...DANGEROUS SURF INCLUDING LIFE THREATENING RIP CURRENTS AND LOCALLY HEAVY RAIN ARE EXPECTED. PLEASE MONITOR THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER ON SANDY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>046-079-090>092-272200- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-DUPLIN-LENOIR-JONES- 546 PM EDT FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HURRICANE SANDY IS EXPECTED TO MOVE NORTHEAST FROM THE NORTHERN BAHAMAS TONIGHT INTO SATURDAY THEN NORTH OFF THE MID ATLANTIC COAST LATE SUNDAY THROUGH EARLY NEXT WEEK. THERE IS STILL UNCERTAINTY ON THE EXACT TRACK AND INTENSITY OF THIS SYSTEM...HOWEVER IT APPEARS THAT GUSTY WINDS AND LOCALLY HEAVY RAINFALL MAY BE POSSIBLE SATURDAY INTO SUNDAY. PLEASE MONITOR THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER ON SANDY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flood Watches in North Carolina, 2012Every flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.